MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA PEDICLE SCREW ENH. POLY-AXIAL PEDICLE SCREW - CANNULATED 7X35MM; SPINE PEDICLE SCREW

MEDACTA INTERNATIONAL SA PEDICLE SCREW ENH. POLY-AXIAL PEDICLE SCREW - CANNULATED 7X35MM; SPINE PEDICLE SCREW
Catalog Number 03.52.336
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 09/28/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 10 october 2023: lot 2221122: (b)(4) items manufactured and released on 07-mar-2022.Expiration date: 2027-02-15.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event in the period of review.Mysolution analysis: our analysis of the myspine process of this case found no deviations from the standard procedures.Each step has been performed correctly.
 
Event or Problem Description
During final tightening with the rod at s1 right side (myspine case), the pedicle screw mobilized after the fracture of the patient bone.Another pedicle screw has been implanted with a different trajectory and the surgery was completed successfully.It has been reported that the patient bone was weak.
 
Additional Manufacturer Narrative
Visual inspection performed by r&d manager: no visible defect can be seen on the implant.The root cause for the screw backout is the fracture of the bone, that may be caused by weak skeletal quality.

Brand Name
PEDICLE SCREW ENH. POLY-AXIAL PEDICLE SCREW - CANNULATED 7X35MM
Common Device Name
SPINE PEDICLE SCREW
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key18021798
Report Number3005180920-2023-00825
Device Sequence Number7593354
Product Code NKB
UDI-Device Identifier07630030857744
UDI-Public07630030857744
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141988
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number03.52.336
Device Lot Number2221122
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2023
Supplement Date Received by Manufacturer09/28/2023
Initial Report FDA Received Date10/27/2023
Supplement Report FDA Received Date12/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceAsian